MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number B1050-100
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the recanalization procedure was to treat a lesion in the superficial femoral artery (sfa) with stenosis and moderate to heavy calcification.The 5.0x100mm armada 35 balloon dilatation catheter (bdc) was advanced without resistance and inflated once at 8 atmospheres (atms).The balloon ruptured due to possible contact with the calcification and got stuck in the 6french (f) introducer upon removal.No force was applied.The balloon separated and a portion remained in the anatomy.A right femoropopliteal bypass under anesthesia was performed to remove the separated portion of the balloon which caused a delay.Nothing remains in the anatomy.There was no adverse patient sequelae.There was additional hospitalization for the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported balloon rupture and separation were confirmed.The reported difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.The production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no other similar complaints from this lot.The investigation determined the reported balloon rupture, difficulty removing the device, balloon separation, delay to treatment/therapy, surgical intervention and hospitalization appear to be related to operational context.Balloon material ruptures can be affected by numerous factors including, but not limited to, balloon damage during processing of the balloon material, materials, inflation technique, and interactions with other devices or lesion calcification.In this case, it is likely that the balloon interacted with the moderately to heavily calcified anatomy such that the balloon became damaged and ruptured during inflation.Additionally, during removal there was resistance with the introducer sheath as the ruptured balloon material likely interacted with the sheath causing the balloon material to separate.Surgery was performed to remove the separated portion of the device resulting in a delay in the treatment and hospitalization.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the recanalization procedure was to treat a lesion in the superficial femoral artery (sfa) with stenosis and calcification.The 5.0x100mm armada 35 balloon dilatation catheter (bdc) was advanced without resistance and inflated once at 8 atmospheres (atms).The balloon was deflated; however, got stuck in the 6french (f) introducer and could not be removed.No force was applied.The balloon separated and a portion remained in the anatomy.A right femoropopliteal bypass under anesthesia was performed to remove the separated portion of the balloon which caused a delay.Nothing remains in the anatomy.There was no adverse patient sequelae.There was additional hospitalization for the patient.Subsequent to the initially filed report, the following information was provided: calcification was moderate to heavy.No additional information was provided.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19440541
Report Number2024168-2024-06469
Device Sequence Number8578351
Product Code LIT
UDI-Device Identifier08717648154638
UDI-Public(01)08717648154638(17)270331(10)31020G1
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB1050-100
Device Catalogue NumberB1050-100
Device Lot Number31020G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date05/31/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F INTRODUCER SHEATH.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown